1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Levels

Discussion in 'Type 2 with Insulin' started by Togolese, Mar 13, 2014.

  1. Togolese

    Togolese Type 2 · Active Member

    Messages:
    30
    Likes Received:
    8
    Trophy Points:
    48
    Hi I wonder if anyone could give me some advice on why levels dropped so quick after my lunch two hours after they were 8.5 then 1hr 40mins later I felt a little peculiar checked levels again and had dropped to 3.3 got levels up again done nothing different than usual I am on humalog m3 twice a day my levels were 7.2 before lunch . Thankyou


    Sent from the Diabetes Forum App
     
  2. mo1905

    mo1905 Type 1 · BANNED

    Messages:
    4,334
    Likes Received:
    3,775
    Trophy Points:
    178
    Difficult to say really as it is only a one off reading. I usually only act if I get repeated lows/highs. One explanation could be that perhaps you overestimated the lunchtime carb content and had a unit or 2 too much ?


    Sent from the Diabetes Forum App
     
    • Like Like x 2
  3. mrman

    mrman Type 1 · Well-Known Member

    Messages:
    2,419
    Likes Received:
    2,674
    Trophy Points:
    198
    Not sure on that insulin tbh, but sounds like a medium acting twice a day one. Seems like it peaked at your lunch time but you didn't have enough carbs to match the peak, if its regular would discuss with your dsn about reducing one or both.of your doses. How many carbs did you eat? Or, had you been active more than usual?


    Sent from the Diabetes Forum App
     
    • Like Like x 3
  4. Togolese

    Togolese Type 2 · Active Member

    Messages:
    30
    Likes Received:
    8
    Trophy Points:
    48
    Thanks for the replies this is first time it has happened perhaps need a little more to eat at lunch the Insunlin I believe is a70/30 mix has for carb counting do not know much about it . Been on insulin since dec 2013 it's all a new learning curve for me.


    Sent from the Diabetes Forum App
     
  5. mrman

    mrman Type 1 · Well-Known Member

    Messages:
    2,419
    Likes Received:
    2,674
    Trophy Points:
    198
    I think the mixed insulin are tailored to you eating a set amount of carbs at set times, and allow for your usual activity/excercise. if deviating from those hypos/hypers can happen. Although, should not have to eat unnecessarily, or if you don't want too, although mixed insulin, should be able to increase/decrease to a certain degree to suit your diet.
    Hooefully someone on mix will pop in.

    Sent from the Diabetes Forum App
     
    • Like Like x 3
  6. iHs

    iHs · Well-Known Member

    Messages:
    4,602
    Likes Received:
    2,320
    Trophy Points:
    158
    I have used twice daily Humalog Mix but not m3. The best control I had was eating food roughly every 3hrs.... being a meal then a snack othrrwise I would go hypo which is what has happened to you. So tomorrow remember to eat a snack at 3hrs and not wait until 3.5hrs



    Sent from the Diabetes Forum App
     
    • Like Like x 2
  7. Togolese

    Togolese Type 2 · Active Member

    Messages:
    30
    Likes Received:
    8
    Trophy Points:
    48
    Did not feel hungry will snack tomorrow at 3hrs my be the time as you said was a little to long ?


    Sent from the Diabetes Forum App
     
  8. iHs

    iHs · Well-Known Member

    Messages:
    4,602
    Likes Received:
    2,320
    Trophy Points:
    158
    I would try 10g carb as a snack and then test to see if its had the right effect. You may need to adjust it so good luck and avoid those hypos

    Sent from the Diabetes Forum App
     
    • Like Like x 2
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook